Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 29, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 21, 2004, 5:25 AM CDT for Crockett County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2004, 5:25 AM CDT (10:25 UTC)
- Expired
- Jun 21, 2004, 8:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Crockett County, TX
The radar
The Midland/Odessa radar (KMAF), 117 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 2752 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 211024 FFWSJT TXC105-211315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 525 AM CDT MON JUN 21 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... CROCKETT COUNTY IN WEST CENTRAL TEXAS * UNTIL 815 AM CDT * AT 520 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER NORTH CENTRAL CROCKETT COUNTY...OR ABOUT 12 MILES SOUTHWEST OF BIG LAKE. * RADAR ESTIMATES THAT UP TO 8 INCHES OF RAIN MAY HAVE FALLEN OVERNIGHT IN NORTH CENTRAL CROCKETT COUNTY...NORTH OF U.S. HIGHWAY 190...AND BETWEEN STATE HIGHWAYS 137 AND 349. TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. LAT...LON 3095 10173 3094 10156 3107 10147 3107 10174 $$
1 follow-up statement
000 WGUS74 KSJT 211235 FFSSJT TXC105-211315- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 734 AM CDT MON JUN 21 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR CROCKETT COUNTY UNTIL 815 AM CDT... THE TEXAS DEPARTMENT OF TRANSPORTATION OFFICE IN BIG LAKE TEXAS REPORTED THAT FM 1676 IN NORTHERN CROCKETT COUNTY WAS CLOSED DUE TO WATER COVERING THE ROAD. NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED AS MUCH AS 6 INCHES OF RAIN HAS FALLEN OVER ISOLATED AREAS IN NORTHERN CROCKETT COUNTY AROUND FM 1676 AND HIGHWAY 137 SINCE MIDNIGHT. LIGHT TO MODERATE SHOWERS ARE EXPECTED OVER THE NEXT COUPLE OF HOURS. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 3:45 AM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 21, 3:45 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 345 AM CDT MON JUN 21 2004 .SHORT TERM... SATELLITE IMAGERY INDICATING AN IMPRESSIVE MESOSCALE CONVECTIVE SYSTEM CONTINUING ACROSS OUR SOUTHWESTERN COUNTIES. LATEST RUC SUGGESTS MOISTURE CONVERGENCE AT 700MB MAIN DRIVER FOR THIS SYSTEM. SURFACE ANALYSIS PLACES STATIONARY FRONT TO OUR NORTH...ALONG THE RED RIVER AND ACROSS THE TEXAS PANHANDLE NEAR AMARILLO. ALSO...IR IMAGERY INDICATING AN IMPRESSIVE PAIR OF CONVECTIVE SYSTEMS PUSHING INTO NORTHERN OKLAHOMA. MODELS INDICATE A COMBINATION OF LOW-LEVEL MOISTURE AND MOISTURE ALOFT WILL MAINTAIN MOSTLY CLOUDY SKIES ACROSS WEST CENTRAL TEXAS THROUGH THE MIDDLE OF THIS WEEK. FOR TODAY...WILL GO WITH 20 POPS ACROSS THE BOARD GIVEN LOCATION OF CURRENT THUNDERSTORM ACTIVITY AND THE POTENTIAL FOR OUTFLOW BOUNDARIES LINGERING ACROSS OUR CWFA. MODELS PUSH ANOTHER SURFACE BOUNDARY INTO THE BIG COUNTRY TONIGHT AND THROUGH WEST CENTRAL TEXAS BY NOON TOMORROW. WILL CONTINUE BETTER CHANCES FOR RAIN TONIGHT AND THE BEST CHANCES FOR TOMORROW. AFTERNOON HIGHS TODAY NEAR PERSISTENCE LOOK BEST. FOR TOMORROW... WILL GO WITH NUMBERS A CATEGORY OR TWO BELOW SEASONAL NORMALS. RAIN CHANCES GRADUALLY DECREASE FOR MOST OF WEST CENTRAL TEXAS BEGINNING TOMORROW NIGHT. HOWEVER...WILL CONTINUE HIGHER POPS SOUTH AND SOUTHEAST THROUGH WEDNESDAY GIVEN THE POTENTIAL FOR THE FRONT TO STALL ACROSS THOSE COUNTIES. THE POTENTIAL FOR DEVELOPMENT OF OVERNIGHT CONVECTIVE COMPLEXES FOR THE NEXT COUPLE NIGHTS LOOK GOOD FOR TEXAS. && .LONG TERM... NO CHANGES HERE WITH THE MAIN FOCUS ON THE SHORT TERM. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 96 71 87 68 / 20 30 40 30 SAN ANGELO 96 72 88 70 / 20 30 40 30 JUNCTION 94 73 93 72 / 20 20 40 40 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 23/HUBER
Hazardous weather outlook, Jun 21, 5:00 AM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 500 AM CDT MON JUN 21 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-221000- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 500 AM CDT MON JUN 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 23/HUBER
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:20 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 55 min |
| Jun 21, 3:46 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 59 min |
| Jun 21, 4:14 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 61 min |
| Jun 21, 5:16 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 59 min |
| Jun 21, 5:44 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 61 min |
| Jun 21, 6:08 PM CDT | Flash Flood Warning | SJT | Coleman | 112 min |
| Jun 21, 6:34 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 56 min |
| Jun 21, 6:56 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 64 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.